MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number BNI75TCDFH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Arrest (1762); Ventricular Fibrillation (2130)
Date of Event 12/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a premature ventricular contraction (pvc) ablation procedure with a ez steer¿ thermocool® nav bi-directional catheter.The patient suffered ventricular fibrillation and cardiac arrest requiring chest compressions.It was reported that during ablation, the patient¿s heart rate increased due to the ablation effect, and it broke down and became ventricular fibrillation, but did not occur thereafter.This occurred during ablation.The patient returned to sinus mode by dc.In the same way, vf became 5 times when ablation was present, dc was injected twice, and the remaining 2 times stopped spontaneously with chest compression.The procedure was then successfully completed.The physician commented that in particular, they tended to have reactions to ablation.Additional information was received on the event.It was returned to sinus mode by dc.In the same way, vf became 5 times when ablation was present, dc was injected twice, and the remaining 3 times stopped spontaneously when chest compression.The procedure was then successfully completed.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30658253m number, and no internal actions related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 14-jan-2022.It was reported that the patient is a 32 year female.The adverse event was discovered during use of biosense webster products.The physician¿s opinion on the cause of this adverse event was patient condition related.Intervention provided was for each of the 6 vfs, dc (direct-current (dc) cardioversion-defibrillation) was performed 3 times and chest compression was performed 3 times.Patient outcome of the adverse event was improved.The patient did not require extended hospitalization because of the adverse event.Generator used in the procedure was the smartablate generator.Therefore, section a.Patient information and field d 10.Concomitant medical products and therapy dates were populated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 08-feb-2022, clarifying what it meant by ¿dc and that dc was injected twice¿.For 6 ventricular fibrillations, dc (direct-current (dc) cardioversion-defibrillation) was performed 3 times and chest compression was performed 3 times and each time the patient returned to sinus rhythm.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13201250
Report Number2029046-2022-00042
Device Sequence Number13820121
Product Code OAD
UDI-Device Identifier10846835003338
UDI-Public10846835003338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2024
Device Model NumberBNI75TCDFH
Device Catalogue NumberBNI75TCDFH
Device Lot Number30658253M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer01/14/2022
02/08/2022
Initial Report FDA Received Date01/09/2022
Supplement Report FDA Received Date02/06/2022
03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOUNDSTAR ECO SMS 8F CATHETER.; UNK_SMARTABLATE GENERATOR.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age32 YR
Patient SexFemale